IDEAS home Printed from
MyIDEAS: Login to save this paper or follow this series

Networks and Favor Exchange Norms under Stochastic Costs

  • Seungmoon Choi


    (School of Economics, University of Adelaide)

  • Virginie Masson


    (School of Economics, University of Adelaide)

  • Angus Moore
  • Mandar Oak


    (School of Economics, University of Adelaide)

We develop a model of favor exchange in a network setting where the cost of performing favors is stochastic. For any given favor exchange norm, we allow for the endogenous determination of the network structure via a link deletion game. We characterize the set of stable as well as equilibrium systems and show that these sets are identical. The most efficient network topology and favor exchange convention are generically shown to be not supported as equilibrium of the link deletion game. Our model provides a useful framework for understanding the topology of favor exchange networks. While the model exhibits positive externalities, its properties differ from the "information transmission" model à la Jackson and Wolinsky, as evidenced by the emergence of regular networks as opposed to star networks as stable and efficient network structures.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL:
Download Restriction: no

Paper provided by University of Adelaide, School of Economics in its series School of Economics Working Papers with number 2013-04.

in new window

Length: 28 pages
Date of creation: Apr 2013
Date of revision:
Handle: RePEc:adl:wpaper:2013-04
Contact details of provider: Postal: Adelaide SA 5005
Phone: (618) 8303 5540
Web page:

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Antoni Calvó-Armengol & Rahmi İlkılıç, 2009. "Pairwise-stability and Nash equilibria in network formation," International Journal of Game Theory, Springer, vol. 38(1), pages 51-79, March.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:adl:wpaper:2013-04. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dmitriy Kvasov)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.